Hail, El Paso
- When
- July 14, 5:35 PM MST to 5:40 PM MST
- Where
- El Paso County, 2 mi SE of Falcon
- Measured
- 1.5 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.917, -104.583
5 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jul 14, 1:27 PM MST, 4 hours 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 227 PM MDT THU JUL 14 2005 .SHORT TERM... (TONIGHT AND FRIDAY) TAIL END OF SHORTWAVE MOVING THROUGH THE NRN US ROCKIES EVIDENT IN SATELLITE PICS TODAY WITH CONVECTION FIRING ALONG/AHEAD OF THIS FEATURE ACROSS THE NRN AND CENTRAL MTS OF THE STATE. MEANWHILE... WEAK SURGE HAS PUSHED SOUTH OFF THE PALMER DIVIDE INTO EL PASO COUNTY EARLY THIS AFTN SHIFTING THE SFC WINDS FROM AND EAST/NORTHEAST COMPONENT. DEW POINTS ALONG THE EAST SLOPES OF THE SANGRES AND WETS HAVE BEEN DROPPING MORE QUICKLY THAN YESTERDAY AS SHALLOW LAYER OF MOISTURE GETS MIXED OUT WEST OF SFC LOW LOCATED NEAR KLHX. EXPECT DEW POINTS TO CONTINUE TO DROP INTO THE 30S FOR THIS REGION BY 00Z...WITH DEW POINT STAYING THE LOWER/MID 50S EAST OF THE KLHX SFC LOW. OUT WEST...HIGHER ELEVATION DEW POINTS ARE LOWER THAN PAST COUPLE DAYS WITH CURRENT READINGS IN THE MID 20S TO MID 30S. WEAK SHORTWAVE COMBINED WITH AFTN HEATING WILL ALLOW THUNDERSTORMS TO CONTINUE TO DEVELOP ACROSS THE MTS AND ADJACENT PLAINS THIS AFTERNOON/EVENING...THOUGH WITH LOWER DEW POINTS THAN YESTERDAY... STORMS OVER THE HIGH COUNTRY SHOULD BE LESS STRONG THAN ...WITH LIGHTNING...WIND GUSTS UP TO 45 MPH THE PRIMARY THREAT. A FEW DRY THUNDERSTORMS WILL BE POSSIBLE ACROSS LAKE AND CHAFFEE COUNTIES IN CLOSER PROXIMITY TO SHORTWAVE...AND BASED ON LIGHTNING COVERAGE IN LATEST PLOTS HAVE DECIDED TO GO WITH A RED FLAG WARNING FOR FIRE ZONE 220 FOR DRY LIGHTNING THROUGH 9 PM THIS EVENING. THE STRONGER STORMS COULD SEE SOME PEA SIZE HAIL WHERE THEY CAN TAP SLIGHTLY HIGHER DEW POINTS IN THE SAN LUIS VALLEY...BUT THIS SHOULD BE THE EXCEPTION AS MOST AREAS SHOULD SEE THIS LOW LVL MOISTURE MIX OUT. SHORTWAVE MAY KEEP SOME ISOLATED TSTORMS CONTINUING OVER THE HIGHER MTS A LITTLE BEYOND MIDNIGHT...BUT MOST AREAS WILL SEE THUNDERSTORMS DIE OFF AROUND MIDNIGHT. EAST OF THE INTERSTATE 25 CORRIDOR...MODEL SOUNDINGS SHOW CAP AROUND 650 MB SO NIL POPS STILL LOOK GOOD. FOR FRIDAY...MOISTURE INCREASES BEHIND THE WEAK SURGE AS LOW LVL FLOW BECOMES EASTERLY ACROSS THE SOUTHEAST PLAINS. H7 TEMPS COOL A COUPLE DEGREES WHICH SHOULD YIELD MAX TEMPS A FEW DEGREES BELOW TODAYS READINGS. DEW POINTS REMAIN HIGHER ACROSS THE SOUTHEAST PLAINS ON FRI WITH READINGS IN THE UPPER 40S/LOWER 50S...WHICH SHOULD YIELD CAPE VALUES OF 500-1000J/KG...ALONG THE EAST SLOPES OF SOUTHEAST MTS. FARTHER EAST STILL LOOKS CAPPED. MID AND HIGH LVL MOISTURE INCREASES IN MODEL SOUNDINGS FOR THE WHOLE FORECAST AREA...AS MODELS BRING ANOTHER PIECE OF SHORTWAVE ENERGY ACROSS NRN CO IN THE AFTN. ALL IN ALL...THUNDERSTORM CHANCES OVER THE MTS/ADJACENT PLAINS LOOK A LITTLE BETTER TOMORROW...AND HAVE BUMPED UP POPS A BIT MORE. MID SHIFT WILL HAVE TO MONITOR DRY LIGHTNING POTENTIAL ACROSS THE MT AREAS ONCE AGAIN. DEEP LAYER SHEARS RUNNING AROUND 30 KTS ACROSS THE INTERSTATE 25 CORRIDOR...SO THERE COULD BE ONE OR TWO SEVERE THUNDERSTORMS...THOUGH ATTM THREAT SHOULD BE FAIRLY ISOLATED. HAIL UP TO PENNY SIZE AND WIND GUSTS UP 50 MPH WOULD BE THE PRIMARY THREATS. -KT .LONG TERM... (FRIDAY NIGHT THROUGH THURSDAY) ATMOSPHERE IS CAPPED IN THE EAST FRIDAY EVENING...BUT IN THE I-25 CORRIDOR...COLUMN IS QUITE MOIST AND UNSTABLE...WITH THE CAP GONE... AS IS THE CASE IN THE MOUNTAINS AND HIGH VALLEYS. SHORT TERM POPS FOLLOWED...WITH A SLIGHT INCREASE OVER THE I-25 CORRIDOR AND CROWLEY...OTERO...AND LAS ANIMAS COUNTIES TO BLEND WITH SURROUNDING OFFICES BETTER DURING THE EVENING. SATURDAY...NAM WANTS TO BRING IN SOME SLIGHTLY WARMER AND DRIER AIR NEAR THE SURFACE...BUT MORE MOIST AIR ALOFT IN THE AFTERNOON. MODELS AGAIN HINTING THAT THE FAR EAST WILL BE CAPPED. DREW POP GRID ACCORDINGLY...AND BOOSTED THE TEMPERATURES. SUNDAY...NAM AND GFS HANDLE NORTHERN TROUGH SIMILARLY...SO LOOKS LIKE ANOTHER VERY WARM TO HOT DAY...WITH ISOLATED STORMS DEVELOPING IN THE AFTERNOON IN THE HIGH COUNTRY AND SPREADING INTO THE LOWLANDS. UPPER WINDS SHIFT TO WEST DURING THE DAY...WHICH WOULD SPREAD ISOLATED STORMS INTO THE PLAINS. THIS DAY WOULD CARRY THE GREATEST THREAT ATTM FOR FIRE WEATHER CONCERNS WITH STRONGER WINDS AT HIGHER ELEVATIONS AND LOWER RELATIVE HUMIDITIES. SUNDAY NIGHT AND MONDAY...AS THE UPPER TROUGH AXIS MOVES EAST... COOLER AND MOISTER AIR WILL MOVE INTO THE EAST...WHILE WEST REMAINS WARM AND DRY. CURRENT GRIDS HAVE THIS SCENARIO PEGGED VERY WELL... AND LITTLE OR NO CHANGES NEEDED. TUESDAY THROUGH THURSDAY...NEW GUIDANCE SUGGESTS THAT THE UPSLOPE PATTERN IN THE EAST WILL GO AWAY AS TUESDAY PROGRESSES...AND STRONG RIDGE WITH VERY WARM AND FAIRLY DRY AIR ALOFT WILL SPREAD ACROSS THE AREA. MID LEVELS TEMPERATURES EXCEED 22 DEGREES CELSIUS IN PARTS OF THE AREA TUESDAY THROUGH THURSDAY...SO UPPED THE HIGHS ALL THREE DAYS. WITH ENOUGH MOISTURE...SURFACE AND ALOFT...OVER THE AREA...KEPT THE ISOLATED POPS EACH DAY AS WELL. && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM THURSDAY FOR FWZ220. && 31/13
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 649 AM MDT THU JUL 14 2005 COZ058>089-093>099-151249- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 649 AM MDT THU JUL 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS CAN BE EXPECTED ACROSS THE HIGHER TERRAIN THIS AFTERNOON AND EVENING...WITH THE BEST COVERAGE EXPECTED TO BE ACROSS THE SOUTHWEST AND CENTRAL MOUNTAINS. STORMS WILL THEN LINGER LATE INTO THE EVENING OVER THE SOUTHERN FRONT RANGE AND INTERSTATE 25 CORRIDOR. WITH NORTH TO NORTHEAST STEERING FLOW ALOFT...STORMS WHICH DO DEVELOP WILL MOVE SOUTH TO SOUTHWEST...AND COULD MOVE ACROSS PORTIONS OF THE UPPER ARKANSAS AND SAN LUIS VALLEYS. THE MAIN THREAT FROM STORMS WILL BE CLOUD TO GROUND LIGHTNING AND WIND GUSTS UP TO 45 MPH. SMALL HAIL BETWEEN 1/4 AND 1/2 INCH IN DIAMETER AND BRIEF PERIODS OF HEAVY RAINFALL WILL ALSO POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE FRIDAY THROUGH SUNDAY...MAINLY ACROSS THE MOUNTAINS AND IMMEDIATELY ADJACENT PLAINS. THE MAIN THREATS FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH. FOR THE PERIOD MONDAY THROUGH WEDNESDAY...A SLIGHT INCREASE IN THUNDERSTORM ACTIVITY IS ANTICIPATED...AS A WEAK COLD FRONT MOVES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.
The Pueblo radar (KPUX), 62 km away, was scanning. The volume nearest the first event began at 00:33 UTC.
5 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467922, 5467923, 5467924, 5467925, 5467926.